Zyban Overdose

As with any medicine, it is possible to take too much Zyban. Symptoms of a Zyban overdose can include a rapid heart rate, seizures, and breathing problems. Among the factors that can influence the effects of a Zyban overdose are how much Zyban is taken and whether it is taken with other medicines. Treatment for a Zyban overdose can include options such as administering activated charcoal or giving supportive care.

Zyban Overdose: An Introduction

Zyban® (bupropion SR) is a prescription medicine used for smoking cessation (or to help people quit smoking). As with all medicines, it is possible for a person to take too much Zyban. The effects of a Zyban overdose will vary depending on a number of factors, including how much Zyban is taken and whether it is taken with any other medicines.
 

Symptoms of a Zyban Overdose

If a person overdoses on Zyban, the symptoms can vary. Following are some of the most common Zyban overdose symptoms:
 
  • Seizures
  • Hallucinations
  • Fainting
  • A rapid heart rate (tachycardia)
  • Irregular heart rhythms (arrhythmias)
  • A fever
  • Muscle tension, pain, and damage
  • Low blood pressure (hypotension)
  • Breathing problems
  • Coma
  • Loss of life.
     
About one-third of all Zyban overdoses cause seizures. Loss of life is more likely to occur if Zyban is taken in very large doses.
 

Treatment for a Zyban Overdose

The treatment for a Zyban overdose will also vary. If the overdose was recent, the healthcare provider may give activated charcoal treatment to help prevent the medication from being absorbed from the digestive tract. Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Zyban overdose may include:
 
  • Fluids through an intravenous line (IV)
  • Medicines to control an irregular heart rhythm or control seizures
  • Closely monitoring the heart and lungs
  • A breathing tube to help with breathing
  • Other treatments based on complications that occur.
     
It is important that you seek medical attention immediately if you believe that you may have overdosed on Zyban.
7 Reasons to Stop Smoking

Zyban to Quit Smoking

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.